Idaho, 2007

Hail in Idaho, July 13, 2007

July 13, 2007 · NWS PIH · 1 event in 1 county or zone

One inch hail reported in Mackay.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

One inch hail reported in Mackay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 13, 1:40 PM MST, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 13, 1:40 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
240 PM MDT FRI JUL 13 2007

.SHORT TERM...THE UPPER RIDGE REMAINS IN PLACE WITH THE AXIS RUNNING
RIGHT THROUGH THE CENTER IF ID. W OF THE RIDGE AXIS...SRLY FLOW IS
BRINGING ENERGY AND MSTR TO SET OFF SIGNIGICANT DEEP CONVECTION...
WHILE ISOLD CONVECTIVE ACTIVITY IS POPPING OVER THE RIDGELINES IN
THE FCST AREA MTNS. FAR LESS COVERAGE THAN YESTERDAY. THE TSTMS
SHOULD DIE OUT IN THE EVENING. THE RIDGE MOVES LITTLE ON SATURDAY
...SO EXPECTING A REPEAT OF TODAY. BY SUNDAY...THE RIDGE AXIS MOVES
A LITTLE EAST...PUTTING THE FCST AREA UNDER SW FLOW IN ADVANCE OF A
CLOSED LOW SYSTEM OFF THE PAC NW COAST. NOT EXPECTING MUCH CHANGE IN
THE WEATHER ON SUNDAY...EXCEPT FOR AN INCREASE IN SFC WINDS DUE TO
THE INCREASE IN SW FLOW ALOFT.

.LONG TERM...THE RIDGE MOVES SLOWLY EWD NEXT WEEK...ALLOWING THE
PACIFIC CLOSED LOW SYSTEM TO ADVANCE. THE GFS KEEPS THE SYSTEM
OFFSHORE THRU THE EXTENDED PERIOD...AND ONLY ALLOWS SHORT WAVE TROFS
TO ROTATE THROUGH THE SW FLOW AHEAD OF THE SYSTEM. THIS WILL RESULT
IN LOWER HGTS OVER THE FCST AREA...AND SOMEWHAT LOWER TEMPS. LOOKS
LIKE ANY ENERGY OR MSTR WITH THIS SYSTEM WILL CONTINUE TO BE PUSHED
TO THE N OF THE FCST AREA. A COLD FRONT IS EXPECTED TO PUSH THROUGH
THE FCST AREA ON WED. THIS SHOULD LEAD TO CLOSER TO NORMAL TEMPS FOR
THE LAST HALF OF THE WEEK. HEDGES

&&

.AVIATION...RIDGE WILL REMAIN IN PLACE WITH A SLOW EASTWARD DRIFT
OVER THE NEXT FEW DAYS.  PATTERN STILL INDICATIVE OF SOME
AFTERNOON/EVENING CLOUDS POSSIBLE THUNDERSTORMS MAINLY OVER HIGHER
ELEVATIONS THROUGH THE WEEKEND. THESE COULD PRODUCE LOCALIZED MVFR
CONDITIONS/OBSCURATIONS. THIS WILL MAINLY AFFECT KSUN AND
TWEB340...343 AND POSSIBLY 344.  WINDS WILL NOT BE TOO STRONG WITH
THE RIDGE RIGHT ON TOP OF US...EXPECT FOR ANY GUSTY DOWNBURST WINDS
ASSOCIATED WITH CONVECTIVE ACTIVITY. AFTERNOON TEMPS WILL REMAIN IN
THE 90S WITH SOME POSSIBLE 100S IN THE SNAKE PLAIN AND EASTERN MAGIC
VALLEY.  KEYES

&&

.FIRE WEATHER...RIDGE OVER IDAHO WILL PERSIST FOR A FEW MORE DAYS
WITH A SLIFT EASTWARD SHIFT AS TIMES GOES BY.  AFTERNOON CUMULUS
POPPING OVER HIGHER TERRAIN...WITH SLIGHT CHC OF WET/DRY STORMS
THROUGH THE EVENING HOURS ALREADY IN FORECAST. BONANZA SAW OVER 1
INCH OF RAINFALL ON THURSDAY SO POSSIBILITY IS THERE FOR DECENT RAIN
ESPECIALLY WITH SLOW MOVING STORMS OR MULTIPLE STORMS PASSING OVER A
GIVEN AREA. GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH STORMS AS
WELL.  MORE OF THE SAME FOR SATURDAY AND SUNDAY....ALTHOUGH
WIDEPSREAD ACTIVITY IS NOT ANTICPATED RIGHT NOW.  WARM TO HOT
TEMPERATURES ALONG WITH RH VALUES IN THE SINGLE DIGITS AND TEENS IN
MANY LOCALES.  THIS PATTERN WILL HOLD THROUGH AT LEAST MIDDLE OF
NEXT WEEK.  MODELS INDICATE LARGE TROF OVER THE PACIFIC TO MOVE FAR
ENOUGH EAST TO BRING A STONGER SW FLOW ALOFT AND A COOLDOWN OF
SORTS. BEARS WATCHING FOR AN INCREASE IN WINDS AND ANY MOISTURE THAT
WOULD COME FROM MEXICO/PACIFIC/BAJA AREAS.  STAY TUNED.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 13, 4:58 AM MST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
558 AM MDT FRI JUL 13 2007

IDZ017>025-031-032-141200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
558 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. THE
STORMS SHOULD REMAIN PRIMARILY IN THE CENTRAL MOUNTAINS AND ALONG
THE MONTANA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...PARTICULARLY OVER THE HIGHER TERRAIN OF EASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 112 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Custer

When
July 13, 6:50 PM MST to 7:00 PM MST
Where
Custer County, 4 mi ESE of Mackay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.898, -113.546

One inch hail fell four miles east southeast of Mackay.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48143.